Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First changes
Mar 15, 2005

HI. Dr. I realised I was positive because the physical changes and comments of my friends. My facil features were someone different. After so meany years in the gym, I was so tired and lazy. It seemed to me that the last year I had grown old really fast. My skin was thinner in my face. Through the internet I discoverd for the first time the word lipoathrophy. Why everyone relates Lipoathrophy to antirretrovirals? Those changes happen with no medication. Thanks.

Response from Dr. Young

Thanks for your post.

You're correct in that lipoatrophy can occur in the absence of HIV medications-- indeed, medications might accelerate the fat loss or cause an increased risk of fat loss, but in general terms aren't the sole basis of the syndrome. (I will point out that not "everyone" says that lipoatrophy is only caused by meds-- we've been discussing the other risk factors on this site for some time.) BY



Previous
You think we ever be free HIV/AIDS?
Next
How long before balanitis heals?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement